Alert archive / Oregon / High Wind Watches in 2017

High Wind Watch 7, NWS Medford, OR

February 13, 20175 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this high wind watch at Feb 13, 2017, 2:36 AM PST for 5 counties in Oregon; Siskiyou County, California. It took effect at Feb 15, 2017, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2017, 2:36 AM PST (10:36 UTC)
In effect from
Feb 15, 2017, 10:00 AM PST
Expired
Feb 14, 2017, 3:15 AM PST
In force
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2017-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2017-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2758 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS76 KMFR 131036
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
236 AM PST Mon Feb 13 2017

...Air stagnation continues through Tuesday morning in the
valleys...
...Strong winds will be possible Wednesday into Thursday...

.Strong valley inversions will lead to continued poor air quality
in the valleys of southwest Oregon into Tuesday morning, then
conditions improve Tuesday afternoon.

Strong low pressure will then move along the coast Wednesday and
Wednesday night, and a front moves inland Thursday morning. 
Strong south winds will be possible over much of the area as the 
low moves by and ahead of the frontal system. The strongest winds 
are expected along the coast...in the Shasta Valley...and over 
east side locations, and high wind watches are in effect for these
locations. 

ORZ030-031-132245-
/O.NEW.KMFR.HW.A.0007.170215T2100Z-170216T1200Z/
/O.EXT.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Beatty, Bly, Chemult, Crescent, 
Gilchrist, Sprague River, and Lakeview
236 AM PST Mon Feb 13 2017

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 10 AM PST
TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* Air Stagnation...Poor mixing of air will continue through
  Tuesday morning. Locations affected by poor air quality will be
  the valleys of southern Oregon including the city of Lakeview.
  Poor air quality can create respiratory problems...especially
  for sensitive groups. 

* Winds...South 30 to 40 mph with gusts to 60 mph possible.

* Timing of winds...Strong winds will develop Wednesday afternoon
  and reach a peak Wednesday evening. 

* Locations in the high wind watch...Highway 31 from Silver Lake
  to the 395 interchange...the cities of Summer lake... Paisley...
  Lakeview...and the higher elevations of eastern Klamath and
  western Lake counties.

* Wind Impacts...High winds can make driving dangerous...
  especially for high profile vehicles. Structural damage and
  power outages are possible. Loose objects may be picked up the
  winds and damaged or lost.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

ORZ023-024-026-029-132245-
/O.EXT.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
Central Douglas County-Eastern Curry County and Josephine County-
Jackson County-Klamath Basin-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, 
Medford, Ashland, Altamont, and Klamath Falls
236 AM PST Mon Feb 13 2017

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 10 AM PST
TUESDAY...

* Air quality...Mixing of the air mass will remain poor with light
  winds through Tuesday morning. Mixing should improve on Tuesday
  afternoon as the next front approaches the area.

* Locations...The inland valleys of southern Oregon...including
  Roseburg, Medford, Ashland, Grants pass, and Klamath Falls.

* Impacts...Diminished air quality can create respiratory 
  problems, especially for sensitive groups. 

* View the hazard area in detail at 
  http://weather.gov/medford/hazard

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.

&&

$$

ORZ021-022-132245-
/O.NEW.KMFR.HW.A.0007.170215T2100Z-170216T0900Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Port Orford, and Gold Beach
236 AM PST Mon Feb 13 2017

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* Winds...South 40 to 60 mph with gusts to 70 mph possible.

* Locations include...Gold Beach, Port Orford, and all exposed
  portions of Highway 101 between Pistol River and Bandon. The
  strongest winds are expected at the capes and ridgetops.

* Impacts...High winds can make driving dangerous...especially for
  high profile vehicles. Structural damage, tree damage, and power
  outages are possible. Loose objects may be picked up the winds
  and damaged or lost.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CAZ081-132245-
/O.NEW.KMFR.HW.A.0007.170215T1800Z-170216T0600Z/
Central Siskiyou County-
Including the cities of Yreka and Weed
236 AM PST Mon Feb 13 2017

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* Winds...South 40 to 60 mph with gusts to 70 mph possible.

* Locations include...Weed, Yreka, and all of Interstate 5 through
  the Shasta Valley.

* Impacts...High winds can make driving dangerous...especially for
  high profile vehicles. Structural damage, tree damage, and power
  outages are possible. Loose objects may be picked up the winds
  and damaged or lost.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

Wright
2 follow-up statements
004 
WWUS76 KMFR 132244
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
244 PM PST Mon Feb 13 2017

...Air stagnation continues through Tuesday morning in the
valleys...
...Strong winds are likely Wednesday into Thursday...

.Strong valley inversions will lead to continued poor air quality
in the valleys of southwest Oregon into Tuesday morning.
Conditions will improve Tuesday afternoon.

Strong low pressure will then move along the coast Wednesday and
Wednesday night, and a front moves inland early Thursday morning.
Strong south winds will be possible over much of the area as the
low moves by and ahead of the frontal system. High wind watches
are in effect for the locations where the strongest winds are 
expected...along the coast...in the Shasta Valley...and over Lake
and far eastern Klamath County.


ORZ030-031-141200-
/O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
/O.CON.KMFR.HW.A.0007.170215T2100Z-170216T1200Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Beatty, Bly, Chemult, Crescent, 
Gilchrist, Sprague River, and Lakeview
244 PM PST Mon Feb 13 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

* Air Stagnation...Poor mixing of air will continue through 
  Tuesday morning. Locations affected by poor air quality will 
  be the valleys of southern Oregon including the city of 
  Lakeview. Poor air quality can create respiratory problems...
  especially for sensitive groups. 

* Winds...South 30 to 40 mph with gusts to 60 mph possible.

* Timing of winds...Strong winds will develop Wednesday afternoon
  and reach a peak Wednesday evening into late Wednesday night. 

* Locations in the high wind watch...Highway 31 from Silver Lake 
  to the 395 interchange...the cities of Summer lake... 
  Paisley... Lakeview...and the higher elevations of eastern 
  Klamath and western Lake counties. 

* Wind Impacts...High winds can make driving dangerous... 
  especially for high profile vehicles. Structural damage and 
  power outages are possible. Loose objects may be picked up the 
  winds and damaged or lost. 

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

ORZ023-024-026-029-141200-
/O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
Central Douglas County-Eastern Curry County and Josephine County-
Jackson County-Klamath Basin-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, 
Medford, Ashland, Altamont, and Klamath Falls
244 PM PST Mon Feb 13 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* Air quality...Mixing of the air mass will remain poor with 
  light winds through Tuesday morning. Mixing should improve on 
  Tuesday afternoon as the next front approaches the area. 

* Locations...The inland valleys of southern Oregon...including
  Roseburg, Medford, Ashland, Grants Pass, and Klamath Falls. 

* Impacts...Diminished air quality can create respiratory 
  problems, especially for sensitive groups. 

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.

&&

$$

ORZ021-022-141200-
/O.CON.KMFR.HW.A.0007.170215T2100Z-170216T0900Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Port Orford, and Gold Beach
244 PM PST Mon Feb 13 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

* Winds...South 40 to 60 mph with gusts to 70 mph possible.

* Locations include...Gold Beach, Port Orford, and all exposed 
  portions of Highway 101 between Pistol River and Bandon. The 
  strongest winds are expected at the capes and ridgetops. 

* Impacts...High winds can make driving dangerous...especially 
  for high profile vehicles. Structural damage, tree damage, and 
  power outages are possible. Loose objects may be picked up the 
  winds and damaged or lost. 

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CAZ081-141200-
/O.CON.KMFR.HW.A.0007.170215T1800Z-170216T0600Z/
Central Siskiyou County-
Including the cities of Yreka and Weed
244 PM PST Mon Feb 13 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* Winds...South 40 to 60 mph with gusts to 70 mph possible.

* Locations include...Weed, Yreka, and all of Interstate 5 
  through the Shasta Valley. 

* Impacts...High winds can make driving dangerous...especially 
  for high profile vehicles. Structural damage, tree damage, and 
  power outages are possible. Loose objects may be picked up the 
  winds and damaged or lost. 

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
DW
072 
WWUS76 KMFR 141115
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
315 AM PST Tue Feb 14 2017

...Air Stagnation continues through this morning in the valleys...
...Strong winds expected Wednesday into Thursday...

.Strong valley inversions will lead to continued poor air quality
in the valleys of southwest Oregon through this morning. 
Conditions will improve this afternoon. Strong low pressure will 
then move along the coast Wednesday and Wednesday night, and a 
front moves inland early Thursday morning. Strong south winds are 
expected along and ahead of the front as it passes through the 
area.

ORZ030-031-142315-
/O.UPG.KMFR.HW.A.0007.170215T2100Z-170216T1200Z/
/O.NEW.KMFR.WI.Y.0010.170216T0300Z-170216T1800Z/
/O.NEW.KMFR.HW.W.0008.170216T0300Z-170216T1800Z/
/O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Beatty, Bly, Chemult, Crescent, 
Gilchrist, Sprague River, and Lakeview
315 AM PST Tue Feb 14 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HIGH WIND WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST
THURSDAY...

The National Weather Service in Medford has upgraded the High 
Wind Watch to a High Wind Warning...which is in effect from 7 PM 
Wednesday to 10 AM PST Thursday. A Wind Advisory has also been 
issued. This Wind Advisory is in effect from 7 PM Wednesday to 10 
AM PST Thursday.

* Air Stagnation: Poor mixing of air will continue through this
  morning. Locations affected by poor air quality will be the
  valleys of southern Oregon including the city of Lakeview. Poor
  air quality can create respiratory problems, especially for
  sensitive groups.

* Winds: South 30 to 35 mph with gusts to 55 mph in the Wind
  Advisory. Winds of 45 to 50 mph with gusts up to 70 mph are
  expected in the High Wind Warning area. 

* Timing of winds: Strong winds will develop Wednesday afternoon
  and reach a peak late Wednesday night into early Thursday
  morning. 

* Locations in the High Wind Warning include: Highway 31 between
  Paisley and Summer Lake, and the higher elevations of Klamath
  and Lake counties.

* Locations in the Wind Advisory include: Chemult, Sprague River,
  Bly, and portions of highways 97, 140, and 395. 

* Wind Impacts: High winds can make driving dangerous, especially
  for high profile vehicles. Structural damage and power outages
  are possible. Loose objects may be picked up by the winds and
  damaged or lost.

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.
&&

$$

CAZ081-142315-
/O.UPG.KMFR.HW.A.0007.170215T1800Z-170216T0600Z/
/O.NEW.KMFR.WI.Y.0010.170215T1500Z-170216T1200Z/
/O.NEW.KMFR.HW.W.0008.170215T1500Z-170216T1200Z/
Central Siskiyou County-
Including the city of Weed
315 AM PST Tue Feb 14 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST
THURSDAY...

The National Weather Service in Medford has issued a High Wind
Warning...which is in effect from 7 AM Wednesday to 4 AM PST
Thursday. A Wind Advisory has also been issued. This Wind
Advisory is in effect from 7 AM Wednesday to 4 AM PST Thursday.
The High Wind Watch is no longer in effect. 

* Winds: South 30 to 35 mph with gusts up to 55 mph. South winds
  of 40 to 60 mph with gusts to 70 mph are expected in the High
  Wind Warning area.

* Locations in the High Wind Warning include: Weed, Interstate 5
  between Weed and Grenada, and highway 97 just northeast of Weed. 

* Locations in the Wind Advisory include: Montague, and Interstate
  5 between Grenada and Yreka. 

* Timing: Winds will increase Wednesday afternoon, reaching a peak
  Wednesday evening into Wednesday night.

* Impacts: High winds can make driving dangerous, especially for
  high profile vehicles. Structural damage, tree damage, and power
  outages are possible. Loose objects may be picked up by the 
  winds and damaged or lost. 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 25 to 39 mph are expected 
with higher gusts possible. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

ORZ021-022-142315-
/O.UPG.KMFR.HW.A.0007.170215T2100Z-170216T0900Z/
/O.NEW.KMFR.HW.W.0008.170215T1500Z-170216T1200Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Port Orford, Brookings, Harbor, 
and Gold Beach
315 AM PST Tue Feb 14 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST
THURSDAY...

The National Weather Service in Medford has upgraded the High Wind
Watch to a High Wind Warning...which is in effect from 7 AM 
Wednesday to 4 AM PST Thursday. 

* Winds: South 40 to 60 mph with gusts to 70 mph possible.

* Timing: Winds will increase Wednesday morning and afternoon,
  reaching a peak Wednesday evening into Wednesday night.

* Locations include: Gold Beach, Brookings, Port Orford, and all
  exposed portions of Highway 101 between Pistol River and Bandon.
  The strongest winds are expected at the capes, headlands, and
  ridgetops.

* Impacts: High winds can make driving dangerous, especially for
  high profile vehicles. Structural damage, tree damage, and power
  outages are possible. Loose objects may be picked up the winds
  and damaged or lost.

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

ORZ026-142315-
/O.NEW.KMFR.WI.Y.0010.170215T1500Z-170216T0600Z/
/O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
Jackson County-
Including the cities of Medford and Ashland
315 AM PST Tue Feb 14 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 7 AM to 10 PM PST Wednesday. 

* Air quality: Mixing of the air within the valleys will remain
  poor with light winds through this morning. Mixing should
  improve this afternoon.

* Winds: South to southeast 25 to 35 mph with gusts up to 45 mph.

* Timing: Winds will increase Wednesday morning and afternoon,
  reaching a peak Wednesday evening. 

* Locations include: Ashland, Medford, Phoenix, and Talent. 

* Impacts: Gusty winds can make driving difficult, especially for
  high profile vehicles. Loose objects may be picked up the winds
  and damaged or lost. 

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.

A Wind Advisory means that winds of 25 to 39 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ029-142315-
/O.NEW.KMFR.WI.Y.0010.170216T0300Z-170216T1800Z/
/O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
Klamath Basin-
Including the cities of Altamont and Klamath Falls
315 AM PST Tue Feb 14 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST
THURSDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 7 PM Wednesday to 10 AM PST
Thursday. 

* Air quality: Mixing of the air in the valleys will remain poor
  with light winds through this morning. Mixing should improve
  this afternoon. 

* Winds: South 30 to 35 mph with gusts up to 50 mph. 

* Timing: Strong winds will develop Wednesday afternoon and reach
  a peak late Wednesday night into early Thursday morning. 

* Locations include: Klamath Falls, Bonanza, Chiloquin, and
  portions of highways 97 and 140.

* Impacts: Gusty winds can make driving difficult, especially for
  high profile vehicles. Loose objects may be picked up the winds
  and damaged or lost.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

CAZ085-142315-
/O.NEW.KMFR.WI.Y.0010.170216T0300Z-170216T1800Z/
Modoc County-
315 AM PST Tue Feb 14 2017

...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST
THURSDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 7 PM Wednesday to 10 AM PST
Thursday. 

* Winds: South 35 to 40 mph with gusts up to 55 mph. 

* Timing: Strong winds will develop Wednesday afternoon and reach
  a peak late Wednesday night into early Thursday morning.

* Locations include: Highway 299 at Cedar Pass, and the higher
  terrain of the Warner Mountains.

* Impacts: Gusty winds can make driving difficult, especially for
  high profile vehicles. Loose objects may be picked up the winds
  and damaged or lost.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ023-024-141800-
/O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/
Central Douglas County-Eastern Curry County and Josephine County-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, Grants Pass, and Cave Junction
315 AM PST Tue Feb 14 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* Air quality: Mixing of the air mass will remain poor with light
  winds through this morning. Mixing should improve this afternoon
  as the next front approaches the area.

* Locations: The inland valleys, including Roseburg. 

* Impacts: Diminished air quality can create respiratory problems,
  especially for sensitive groups.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard 

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution will increase.

&&

$$

BPN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 12, 8:00 PM PST, 6 hours 36 minutes earlier.

Area forecast discussion, Feb 12, 8:00 PM PST, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Medford OR
800 PM PST Sun Feb 12 2017

.DISCUSSION...13/00Z NAM in. 13/00Z GFS in through 78hr.

The hemispheric pattern continues to show a wave number of three
around the globe. This usually makes for a stagnant or
retrogressive pattern. This time around it looks like it will be a
very slow progressive pattern over the next several days.

A strong long wave ridge has set up along the west coast...and
this is bringing the dry weather to the area. An inversion has
set up over the valleys...leading to air stagnation over those
areas with areas of late night through morning low clouds and fog.
The ridges...which are above the inversion...are warmer at night
and occasionally breezy as low level easterly flow continues over
the area.

This pattern will persist until the upper level ridge breaks to
the east of the area Monday night. At that point a short wave
ejected from the upstream long wave trough will move onshore. The
models have been trending weaker with this feature and now it is
hard to find any sort of surface feature with this wave. The
latest 13/00Z runs keep the land areas of the Medford CWA dry
through Tuesday. However, the easterly flow will end and mixing
will improve a bit in the valleys.

A strong front will move onshore Tuesday night into Wednesday...
and this one will bring widespread precipitation to the area along
with areas of strong winds.

Extended discussion from the Sunday afternoon AFD...Tuesday night
through Sunday. By Tuesday evening, there is a chance of rain at
the coast with a slight chance extending to the coastal range. The
probability of precipitation will increase Tuesday night through
Wednesday with highest amounts in Curry, Josephine, and western
Siskiyou County. At this time, it looks most likely that southerly
winds will reach advisory rather than warning strength Wednesday
into Wednesday night with gusts of 45 to 55 MPh possible in the
southern Shasta Valley and in Lake County with stronger gusts to
70 MPH at coastal headlands. This is close enough to warning
strength, that it would not take too much of a change in the model
scenario to produce warning level winds. We will wait for at
least one more model run before deciding upon any need for issuing
high wind watch products. Snow levels will initially be very
high...around 9000 feet. Another concern will be for additional
flooding on the rivers which reached flood stage last
week...namely the Coquille, lower Rogue, Klamath, Pit, and
Sprague. By Thursday morning the back end of the lingering front
will be moving inland. The strong north to south pressure
gradient will be loosening as the axis of the strong southerly
jet moves east. The jet will continue to shift east Thursday
night and a shortwave moving in behind the exiting front will
support continuing showers overnight. Both the GFS and the ECMWF
have migrated the upper low farther south into central California
with the forecast area now seeing wrap around precipitation as the
closed low moves east to the south of the area into Saturday.
Models are in remarkably good agreement with the the next system
in line that will move in Sunday on the left exit region of a 160
kt jet. However, the nose of the jet will be pointed at central
California and northern California...which will see the bulk of
the precipitation.

&&

.AVIATION...13/00Z TAF CYCLE...Late night low clouds and
fog/freezing fog are expected again for West Side valleys, with
improvement to VFR conditions around noon local time Monday.
Continued dry easterly low level winds should keep the coast clear
again tonight, and a very dry air mass east of the Cascades should
keep that area VFR too. SK

&&

.MARINE...Updated 300 PM PST Sunday 12 February 2017...High pressure
will build over the waters today with winds and seas remaining below
advisory level through Monday.  A frontal system will approach the
outer waters Tuesday and winds will shift south and increase. This
frontal system will move closer to the outer waters Tuesday
afternoon and basically stall offshore through Wednesday night.
Models show low pressure developing along the front west of the
waters Wednesday afternoon and moving northeast Wednesday night, but
they differ with the position and strength of the low. In short,
gales are possible late Tuesday through Wednesday night, with
highest winds and seas likely Wednesday afternoon. SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until noon PST Monday for
        ORZ023-024-026-029>031.

CA...None.

Pacific Coastal Waters...Gale Watch from Tuesday afternoon through
        late Wednesday night for PZZ350-356-370-376.

15/15/15

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:25 AM PSTStorm WatchMFR24 hr
Feb 13, 3:22 PM PSTGale WarningMFR60 hr
Feb 13, 3:22 PM PSTSmall Craft AdvisoryMFR43 hr
Feb 13, 3:22 PM PSTHazardous Seas WarningMFR31 hr

Nearby

High Wind Watches in Oregon, 2017High Wind Watches in California, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.